Tinnitus Worsened After 8 Months, Really Need Support

Discussion in 'Support' started by Flyingsheep, Apr 23, 2019.

    1. Flyingsheep
      Sheepish

      Flyingsheep Member

      Location:
      Hong Kong
      Tinnitus Since:
      09/2018
      Cause of Tinnitus:
      Unknown
      I’ve had high-pitch tinnitus and hyperacusis for 8 months, and although the hyperacusis has gone down significantly and I can stand things like running water faucets again, I’ve gradually started hearing a morse code sound in my right ear along with the other sounds. It’s beeping all the time like the sound of morse code. Now this past week I started dealing with debilitating back pain, causing me to miss work. I had to go to the ER, and they injected me with steroids, anti-inflammatory, and morphine. Since my back has flared up, tinnitus in my right ear is much worse and I can’t mask it anymore.

      I’m really not feeling well and my mind has been going to dark places because not only am I dealing with a back injury, but the tinnitus is at a new high and I’m freaking out. I don’t know if the medication is causing it but if I don’t take it my back gets much worse. Please, I just need some positive vibes and encouragement that I will get through this craziness. Thank you all.
       
      • Hug Hug x 4
    2. billie48
      Sunshine

      billie48 Member Benefactor Ambassador Hall of Fame

      Location:
      Canada
      Tinnitus Since:
      03/2009
      Cause of Tinnitus:
      not sure
      Spikes are usually that. They may not last long after the cause(s) of the spike is over. The intense back pain may have sent your body into quite a traumatic state and in such stressful condition the body may be much more sensitized to sensations of which tinnitus ringing is one. Hopefully your back pain is under control soon and that you will be more back to a more manageable emotional state, and that hopefully will cause your T to be perceived in lower intensity. Yes, medication can cause spikes especially if the drug(s) you are taking is ototoxic. Morse code beeping T can be a result of TTTS. You may want to google that to see if you have the symptoms for that. Take care. God bless.
       
      • Informative Informative x 1
      • Friendly Friendly x 1
    3. emmalee
      No Mood

      emmalee Member Benefactor

      Tinnitus Since:
      03/2018
      Cause of Tinnitus:
      hearing loss
      Oh my, you are having a tough go, I am very sorry to hear this, @Flyingsheep. The back pain and the stress about missing work, along with all of the medications have surely caused your anxiety to flare. When you add tinnitus to the mix, it is no wonder you need some encouragement and positivity.:huganimation:

      Are you able sleep at all? I understand back pain and know how hard it can be to get comfortable enough to sleep, even if only for a couple of hours. The fact that you can't mask the tinnitus only adds to it all. You are in a tough situation.

      Are the meds helping with the back pain?
       
      • Friendly Friendly x 1
    4. Mandalay

      Mandalay Member Benefactor

      Location:
      Germany
      Tinnitus Since:
      10/2001
      Cause of Tinnitus:
      Acoustic Trauma
      Hi Flying Sheep,

      It would be good to google if morphine and the anti-inflammatory is ototoxic, just to make sure.
      The steroid should be ok, I guess because that's also used as a tinnitus medication. I also guess you have a spike because your condition is bad, because you have the back pain.

      Maybe it would be good to have some company?
      Distraction and light ambient sounds can help a lot.

      Take care,

      Mandalay
       
      • Useful Useful x 1
    5. winstona
      Balanced

      winstona Member

      Location:
      Toronto, Canada
      Tinnitus Since:
      Oct 2017
      Cause of Tinnitus:
      Loud noise exposure and excessive ear irrigation
      Hi Flyingsheep, I am sorry to hear that you are suffering from this beast called tinnitus as well as having to deal with back pain. I can’t imagine how hard this must be.

      Our ears are very sensitive and they heal slowly, mine took around 6-8 months to see some small improvements. I think yours will improve over time so hang in there!

      Make sure during this time you protect your ears properly by not going to loud concerts or listening to loud music with headphones.

      As another member has said, your recent experience may be due to a spike. This is very common among us sufferers. The spike will end eventually and will settle back to normal volume soon.
       
      • Optimistic Optimistic x 1
    6. AUTHOR
      AUTHOR
      Flyingsheep
      Sheepish

      Flyingsheep Member

      Location:
      Hong Kong
      Tinnitus Since:
      09/2018
      Cause of Tinnitus:
      Unknown
      Thank you all for the support and encouragement. It means a lot. I am really trying hard to push through this mess. It’s true that I also haven’t been sleeping very well. I got prescribed 50mg Tramadol, 20mg Prednisone, 10mg cyclobenzaprin (muscle relaxer), and 600mg ibuprofen tabs. I only took one of the 600mg ibuprofen tabs a couple days ago and stopped right away because I realized it is ototoxic.

      There doesn’t seem to be any information on morphine being ototoxic except for one recorded case where it presumably caused a man hearing loss. I did some research on Tramadol and it has caused people ringing in the ears but it appears to only happen when they’ve been on it for a year or more consistently. In my case of just barely 3 days of usage, I really don’t know if it has an adverse effect, but the hardest part is it’s different for everyone.

      I’ve been taking one tramadol in the morning and one at night, until today where I completely stopped taking it. My back is starting to get better but the tinnitus is still raging louder than it’s ever been. I really hope it’s just because I’m going through this back condition and not because of more damage from medication. The first couple months from when tinnitus started it was so much more tolerable than what I’ve got now, and I’ve been protecting my ears religiously since then. With the morse code starting a month ago I don’t know what to say, but it’s just there, and it’s louder than it used to be. Things just get louder and louder instead of fading away... :(
       
    7. ringinghours

      ringinghours Member

      Tinnitus Since:
      12/2018
      Cause of Tinnitus:
      unknown
      My tinnitus also got a lot louder since it started 6 months ago.
       
    8. AUTHOR
      AUTHOR
      Flyingsheep
      Sheepish

      Flyingsheep Member

      Location:
      Hong Kong
      Tinnitus Since:
      09/2018
      Cause of Tinnitus:
      Unknown
      I should say this though, (especially for myself to try and be positive) out of all things my hyperacusis has gone down quite noticeably over time, and it’s only there a little bit. But I’ve always had a small level of hyper sensitivity to my hearing for my whole life and I’m used to that.
       
      • Optimistic Optimistic x 1
    9. emmalee
      No Mood

      emmalee Member Benefactor

      Tinnitus Since:
      03/2018
      Cause of Tinnitus:
      hearing loss
      Staying positive isn't always easy, but we must do our best to try to remain as positive as possible. I am happy to hear that the hyperacusis has gone down, noticeably.
       
      • Like Like x 1
    10. AUTHOR
      AUTHOR
      Flyingsheep
      Sheepish

      Flyingsheep Member

      Location:
      Hong Kong
      Tinnitus Since:
      09/2018
      Cause of Tinnitus:
      Unknown
      Just an update, the spike left a week ago. I got diagnosed with a herniated disc so I've been working at recovering and finally starting to do better.

      Since the spike left I've been doing pretty well actually. I kept waking up with near silence, until I would take a shower and then T kicks in to where I'm used to it. But it's been dropping to this near silent baseline very consistently for the past week, to the point where I'm starting to habituate a little better and I've been going for long parts of the day not noticing or being irritated by tinnitus, or it's simply undetectable unless I go in a quiet room. It'll still ramp up at some point during the day, especially if I'm working at a computer and the fans kick in. That kind of high frequency white noise seems to exacerbate it every time, but lately it just drops down to such a low baseline very quickly. I don't know if this is a sign that my inner ears are actually starting to experience some healing or I'm just having a really good week. But so far I'm doing good.
       
      • Like Like x 1
      • Optimistic Optimistic x 1

Share This Page

Loading...